MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 72215N
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris secondary set experienced occlusion.The following information was provided by the initial reporter: there appears to be no communication between the chamber under the spike to the line- fluid cannot run down the line.They have been having ongoing issues.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 09-may-2023.H6: investigation summary: one 72215n sample from lot 22049371 was received in opened packaging for investigation; residual was present in the drip chamber of the device, however, no fluid was detected in the tubing downstream.The feedback provided by the customer suggests a complete occlusion was detected during use of the device, with no fluid able to pass into the tubing from the drip chamber.The sample was subjected to functional testing by attempting to perform a gravity infusion; however an occlusion was observed with no fluid able to pass through the drip chamber.A close visual inspection confirmed the tubing joint of the drip chamber was observed to be occluded.The details of this feedback were forwarded to the manufacturing site for investigation.Their analysis confirmed that the reported occlusion was likely due to excess of solvent at the affected joint; this is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records from lot 22049371 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.
 
Event or Problem Description

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16873452
Report Number9616066-2023-00825
Device Sequence Number14910384
Product Code FPA
UDI-Device Identifier10885403235467
UDI-Public(01)10885403235467
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number72215N
Device Lot Number22049371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown